Alert archive / Oklahoma / Special Weather Statements in 2019
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 22, 2019, 12:21 AM CDT for Osage County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 22, 2019, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WWUS84 KTSA 220521 SPSTSA Special Weather Statement National Weather Service Tulsa OK 1221 AM CDT Thu Aug 22 2019 OKZ054-055-220600- Osage OK-Washington OK- 1221 AM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 100 AM CDT... At 1219 AM CDT, strong thunderstorms were located along a line extending from 7 miles northeast of Cedar Vale, Kansas, to near Grainola. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Shidler... Elgin... Grainola... Foraker... Bigheart... Pearsonia... Bartlesville Municipal Airport... Hulah... Sunset Lake... Osage Hills State Park... Webb City... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 9599 3672 9599 3673 9675 3700 9675 TIME...MOT...LOC 0519Z 291DEG 15KT 3715 9638 3695 9667 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 21, 11:54 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 21, 11:54 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1154 PM CDT Wed Aug 21 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered convection along the Kansas Oklahoma border is expected to continue into the overnight hours while multiple outflow boundaries push south to southeast into Northeast Oklahoma and Northwest Arkansas. Overnight tonight into Thursday morning...additional showers and thunderstorms are forecast to develop and move into the CWA. The greater potential continues to be north of Interstate 40...though timing differences continue to be apparent in latest short term model solutions. Thus...will continue with VCTS and tempo groups for timing. By Thursday afternoon...scattered to broken mid and high clouds are forecast with another round of convection possible into the evening hours. VFR conditions are forecast...though there could be a period of MVFR conditions within the convection. && .PREV DISCUSSION... /Issued 941 PM CDT Wed Aug 21 2019/ ..UPDATE... DISCUSSION... Thunderstorm cluster currently moving through southeast Kansas late this evening will likely move into portions of northeast Oklahoma overnight. Instability remains sufficient across aforementioned area to support at least a marginal severe threat, including locally heavy rainfall. Update has been sent to reflect current thinking. 00Z NAM indicating the potential for several rounds of locally heavy rainfall across northeast Oklahoma, especially into Thursday night. The upcoming shift will take a closer look as additional model data becomes available, but if this scenario occurs, flash/river flooding will likely become a significant concern. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 91 73 85 / 40 50 70 60 FSM 75 93 74 88 / 20 50 50 70 MLC 76 94 75 90 / 10 30 40 60 BVO 72 87 70 83 / 50 60 70 60 FYV 72 86 70 81 / 30 60 60 80 BYV 71 87 70 82 / 50 70 70 80 MKO 73 91 72 86 / 30 50 60 70 MIO 71 85 70 81 / 70 60 70 70 F10 74 93 72 89 / 20 40 50 60 HHW 75 94 75 92 / 10 20 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Aug 21, 6:37 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 637 PM CDT Wed Aug 21 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 637 PM CDT Wed Aug 21 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... A few scattered strong to marginally severe storms will remain possible across portions of southeast Oklahoma and west-central Arkansas with the threat for damaging downburst winds. This activity will begin to decrease around sunset with the loss of daytime heating. There will be another chance for thunderstorms late tonight into Thursday morning as a thunderstorm complex approaches from the north. A few of these storms could also be strong to marginally severe with gusty winds and heavy rainfall, mainly across far northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... A weak cold front will begin to move into northeastern Oklahoma by Thursday morning and will be the main focus for shower and thunderstorm development through the weekend as the front tends to slow down and stall over east-central Oklahoma and west-central Arkansas. With multiple rounds of storms expected, 1 to 2 inches of rain is likely across much of eastern Oklahoma and northwestern Arkansas. Isolated amounts of 3 to 3.5" will be possible across portions of northeast Oklahoma where repeated storm development over the same areas may locally increase totals. With the cloud cover and scattered storms around, much cooler temps are expected through Saturday. Many locations will see highs only in the 80s for Friday and Saturday! The only exception may be far southeast Oklahoma where heat indices will still be close to 105. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 21, 6:21 PM CDT, 6 hours before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Wed Aug 21 2019
ARZ020-212345-
Franklin AR-
621 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN COUNTY UNTIL
645 PM CDT...
At 621 PM CDT, a strong thunderstorm was located 6 miles north of
Ozark, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Ozark... Mulberry...
Wiederkehr Village... Fern...
Jethro... Barnes...
Watalula... Toney...
Turners Bend... Lonelm...
Taft... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
LAT...LON 3549 9371 3548 9404 3549 9405 3550 9403
3554 9404 3556 9402 3557 9402 3558 9403
3566 9401 3566 9398 3568 9398 3567 9370
TIME...MOT...LOC 2321Z 089DEG 14KT 3558 9384Special weather statement, Aug 21, 6:28 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
628 PM CDT Wed Aug 21 2019
ARZ029-OKZ076-220000-
Sebastian AR-Le Flore OK-
628 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 700 PM CDT...
At 628 PM CDT, a strong thunderstorm was located 4 miles south of
Cameron, moving west at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Poteau... Pocola...
Spiro... Panama...
Wister... Hackett...
Howe... Bonanza...
Bokoshe... Cameron...
Shady Point... Rock Island...
Jenson...
LAT...LON 3495 9441 3494 9442 3493 9481 3523 9478
3526 9440 3495 9440
TIME...MOT...LOC 2328Z 089DEG 8KT 3507 9452Special weather statement, Aug 21, 6:33 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
633 PM CDT Wed Aug 21 2019
OKZ065-071-073-220000-
Pittsburg OK-Okfuskee OK-McIntosh OK-
633 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH...WESTERN
PITTSBURG AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 700 PM CDT...
At 632 PM CDT, a broken line of thunderstorms were located along a
line extending from near Dustin to 2 miles east of Scipio to 3 miles
west of Mcalester Regional Airport to 3 miles southwest of Blanco.
These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Hanna... Mcalester Regional Airport...
Scipio... Blanco...
Pittsburg... Vernon...
LAT...LON 3533 9595 3502 9575 3487 9571 3469 9571
3467 9588 3468 9591 3492 9592 3512 9603
3512 9601 3515 9601 3515 9598 3529 9598
3529 9614 3532 9616
TIME...MOT...LOC 2332Z 286DEG 2KT 3524 9604 3506 9592 3490 9584 3473
9583Special weather statement, Aug 22, 12:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 1221 AM CDT Thu Aug 22 2019 OKZ054-055-220600- Osage OK-Washington OK- 1221 AM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 100 AM CDT... At 1219 AM CDT, strong thunderstorms were located along a line extending from 7 miles northeast of Cedar Vale, Kansas, to near Grainola. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Shidler... Elgin... Grainola... Foraker... Bigheart... Pearsonia... Bartlesville Municipal Airport... Hulah... Sunset Lake... Osage Hills State Park... Webb City... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 9599 3672 9599 3673 9675 3700 9675 TIME...MOT...LOC 0519Z 291DEG 15KT 3715 9638 3695 9667
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:58 AM CDT | Special Weather Statement | TSA | Osage, Washington | 47 min |
| Aug 22, 1:40 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 50 min |
| Aug 22, 1:46 AM CDT | Special Weather Statement | TSA | Osage, Rogers, Washington | 44 min |
| Aug 22, 2:11 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Aug 22, 2:26 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Aug 22, 2:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Aug 22, 3:13 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 34 hr |
| Aug 22, 3:28 AM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| Aug 22, 4:35 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Aug 22, 5:01 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Washington | 3 hr |
| Aug 22, 5:27 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 3 hr |
| Aug 22, 6:24 AM CDT | Areal Flood Warning | TSA | Osage | 6 hr |
| Aug 22, 4:20 PM CDT | Special Weather Statement | TSA | McIntosh | 25 min |
| Aug 22, 4:40 PM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Aug 22, 5:11 PM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| Aug 22, 5:15 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Aug 22, 5:43 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Aug 22, 5:45 PM CDT | Areal Flood Advisory | TSA | McIntosh | 3 hr |
| Aug 22, 5:32 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Aug 22, 4:51 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 3 hr |
| Aug 22, 5:00 PM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Aug 22, 5:23 PM CDT | Special Weather Statement | TSA | Crawford | 37 min |
| Aug 22, 5:52 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Aug 22, 5:55 PM CDT | Special Weather Statement | TSA | Crawford | 50 min |
| Aug 22, 6:38 PM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Aug 22, 6:50 PM CDT | Special Weather Statement | TSA | Crawford | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.